Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Fibromyalgia Advice

(14 Posts)
osd Sun 10-Jul-11 22:06:42

Diagnosed early 20s usually on top of it and gives me minimal disruption. Recently had devastating family news DH serves abroad so been on my own. Stress levels are up and fibro come at me big style. Dizziness, nausea, migraines with that disturbed vision, I am knackered but cannot sleep and when I do wake up after about 4hrs and am just done in, I ache all over and am so bloody foggy its head doing i cannot retain any information, also angry. Managed to get DH home but it was a horrible process.

Tried to clean car, its a tall one 7 seater, balancing on a log and just blacked out not great in a stone floored barn full of debris on floor, suffice to say out for a bit and messed up my leg and head and ripped my only pair of jeans, worse 3 DC in house on own.

Nausea and Blackouts and anger new to me, nausea triggered by food smells so I do not want to eat or for that matter cook.

Am on Amitryptiline and Codeine any advice on how to manage this bastard or better medications my great doctor has left our practice so not sure who to see. Thanks for any help and can i get meds free as skint and scripts are so expensive. Thanks again for any advice.

perfumedlife Mon 11-Jul-11 01:48:29

I can only tell you from my own experience, as soon as I stopped the Amatriptyline most of the gawd awful side effects left too. I thought for three years the dizziness, nausea and mega tiredness were all part and parcel of the illness, and they may be for many but were not mine. They came courtesty of Amatriptyline. Some people dont tolerate them well, even after taking them a long time.

Was it a full black out, not caused by a fall? I would go back and insist on seeing a good gp with knowledge of which specialists work with fibro.

I have never felt better since stopping them. Still take the odd tramadol when pain too much but the only downside is typing on mn at 1-50AM. I have some sleeping pills for dire need but try not to rely on them.

Please go back and insist on more investigations.

SchrodingersMew Mon 11-Jul-11 01:56:12

I would say ask for Pregabalin, that is what I am on and it has made such a difference in symptoms. I couldn't get out of bed before I got it!

I was also on Amitriptiline and tramadol.

However with the blackouts that could be a seperate issue, explain this to the Doctor.

UsingMainlySpells Mon 11-Jul-11 02:07:16

Message withdrawn at poster's request.

SchrodingersMew Mon 11-Jul-11 02:12:14

Are all prescriptions not free now? Or is that just Scotland?

I'm pretty sure codeine can cause blackouts.

Mind though... Is there any way you could be pg?

Just the coupling of your symptoms with nausea caused by food smells and blackouts could be a BP issue.

UsingMainlySpells Mon 11-Jul-11 02:14:14

Message withdrawn at poster's request.

SchrodingersMew Mon 11-Jul-11 02:21:14

shock I didn't know that! It is free for everyone here in Scotland now.

UsingMainlySpells Mon 11-Jul-11 02:30:29

Message withdrawn at poster's request.

SchrodingersMew Mon 11-Jul-11 02:39:07

I was surprised when they told me. Just went in gave them my prescription and only had to sign it.

I think before that it was only about £5 though, and yes it is a bargain.

Took me a long time to get them as they are £100 a box and I get I think 3 boxes a month? The pharmacist says they are very popular though and they are forever running out.

SortingHardHat Mon 11-Jul-11 09:45:37

Sorry i can't help i've come on here seeking the same advice for similar reasons, i'm having a massive massive flare up brought on by stress.

I have tried:

Amitryptiline
Pregabalin (Lyrica)
Analgesics (right up to codeine, diazepam, Extorib (as i can't take diclofenac due to asthma) and plain old paracetamol)
I've even had steroid injections into my spine.

Pregabalin is fabulous IF you don't have any of the side effects. Sadly my eyes are now a mess and i'm grossly overweight as a result of taking it. But it did aide the fibromyalgia to the point of being managable, but my body grew tolerant each month and i ended up maxing out the dose.

One thing that is worth considering is assessing your diet for Aspartame and cutting it out completely. Thats no sweets, soft drinks, squash, chewing gum etc. Give it 2-3 weeks of aspartame free and see how you feel.

Best of luck. My sympathies are totally with you. I'm off to the drs in a bit and will let you know if they come up with any new suggestions.

SortingHardHat Mon 11-Jul-11 09:46:23

Oh codeine based drugs and withdrawal from them can cause migraine and headaches.

UsingMainlySpells Mon 11-Jul-11 10:08:44

Message withdrawn at poster's request.

SortingHardHat Mon 11-Jul-11 11:17:32

Join the club. I've just got back from the drs having seen a very unsympathetic nurse practitioner who's attitude of "you've had it for years there is nothing further we can do, have some amitryptiline and co-dydramol off you trot back to work"

FGS I CAN'T WORK WHEN I'M LIKE THIS!

Amitryptiline gives me a 'hangover'

I have children. I cannot afford to be exhausted AND drugged up to my eyeballs.

I don't need someone telling me to put up and shut up. Would you do that if i had walked in with a broken arm?! NO!

Bah.

Sorry i can't help.

SortingHardHat Mon 11-Jul-11 11:54:45

This makes for interesting reading

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now